# SDR IXXA96157

- Difficulty date: September 9, 1996
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N728PL
- Make and model: Doug DC-8-62
- Aircraft serial: 45918
- System (JASC): 2121 · Air Distribution Fan
- Part: Fan
- Part number: X702256D
- Condition: Failed
- Location: Air Cond Bay
- Stage of operation: CL
- Nature of condition: B
- Precautionary procedure: A

## Discrepancy

AFTER TAKEOFF, AN ACRID ELECTRICAL SMELL ACCOMPANIED WITH SMOKE WAS DETECTED BY THE FLIGHT CREW.  THE RECIRCULATION FANS WERE TURNED OFF AND THE SMOKE AND SMELL DISIPATED.  MAINTENANCE INSPECTED BOTH FANS AND FOUND THE RIGHT FAN APPEARED TO BE OVERHEATED AND AT FAULT.  THE FAN WAS DEFERRED AND THE AIRCRAFT RETURNED TO SERVICE.  (M)
